Alert archive / Arizona / Special Weather Statements in 2016
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Oct 24, 2016, 8:10 PM MST for Gila County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2016, 8:10 PM MST (03:10 UTC)
- Expired
- Oct 24, 2016, 9:00 PM MST
- In force
- 50 min
- Issued by
- NWS Phoenix, AZ
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 66 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 3.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2796 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WWUS85 KPSR 250310
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
810 PM MST MON OCT 24 2016
AZZ024-028-250400-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
810 PM MST MON OCT 24 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
GILA...MARICOPA AND PINAL COUNTIES
UNTIL 900 PM MST
AT 809 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUPERIOR...MOVING NORTHEAST AT 25 MPH.
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GLOBE...SUPERIOR...MIAMI...CENTRAL HEIGHTS-MIDLAND CITY...CLAYPOOL...
BOYCE THOMPSON ARBORETUM...TOP-OF-THE-WORLD AND INSPIRATION.
LAT...LON 3318 11090 3324 11094 3324 11097 3314 11110
3319 11120 3360 11108 3338 11063
TIME...MOT...LOC 0309Z 211DEG 27KT 3322 11107
$$
SAWTELLEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Oct 24, 2:31 PM MST, 5 hours 39 minutes earlier.
Area forecast discussion, Oct 24, 2:31 PM MST, 5 hours 39 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 231 PM MST MON OCT 24 2016 .SYNOPSIS... A low pressure system northwest of the region continues to draw a considerable amount of subtropical moisture into the Desert Southwest. This will lead to a threat of isolated showers and thunderstorms through tonight. Drier and warmer conditions will return by the middle of the week. && .DISCUSSION... Latest MRMS shows isolated showers and thunderstorms across northern Arizona struggling to backbuild southwestward into the deeper moisture (PWATs > 1.0 inch). Meanwhile, an anomalous jet streak (95th percentile) across the Baja Peninsula precedes a southern-stream short-wave trough further west in the Eastern Pacific. Mostly cloudy skies have persisted throughout the day across much of the Desert Southwest which has limited diabatic heating and subsequent instability. Conditions will become more favorable for precipitation to develop this afternoon and this evening as the low pressure system tracks eastward. Best chance for showers and even a thunderstorm will be later this afternoon and this evening across La Paz, northern Maricopa and southern Gila County where favorable upslope flow from the approaching jet and vorticity forced ascent ahead of the trough are maximized. Hi-res WRFs including the latest runs of the HRRR indicate that any rain that develops will be quite light. Low- reflectivity depiction in the models also suggests sprinkles are certainly possible as well. With instability lacking, the chance for a thunderstorm will be slim, however given the cooler temperatures aloft, negative LIs suggest the potential for an isolated in-cloud flash. && .PREVIOUS DISCUSSION... Much drier air aloft will overtake the region from west to east starting late this evening as the jet max shifts into New Mexico. Low level moisture will remain over most of Arizona into Tuesday which may give rise to a few showers or maybe a thunderstorm over the higher terrain of east-central Arizona. Flow aloft turns out of the northwest as upper level ridging pushes northward out of Mexico. 500mb heights rebound quickly with 585dm heights already over the area by Tuesday afternoon. This will lead to another warming trend for the middle of this week. Highs may approach record levels in some areas with readings likely topping out into the 90-95 degree range starting Wednesday. This upper level ridge will get displaced slightly to the east late Thursday into Friday as a strong upper level low moves east northeastward toward the central California coast. Much of the moisture with this system will remain over California with only slight chances of showers over southeast California. The displaced upper level ridge is forecast to remain just to our east through the coming weekend keeping temperatures well above normal with little to no chance of any rain. && .AVIATION...South-Central Arizona including KPHX, KIWA, and KSDL: Southeast California/Southwest Arizona including KIPL and KBLH: Moisture from a pacific weather system that is passing to the west and north of the region to keep mid and high level cloud decks over the terminals through this evening, with skies clearing later tonight and Tuesday, as drier air begins to move back into the region from the west and north. Along with the cloudiness this evening, a few showers and thunderstorms are also expected to develop, especially over south-central AZ, but coverage/confidence is too low at this time to include anything more than VCSH in the PHX area tafs at this time. Winds to remain mainly on the light side, 8 kts or less, following typical diurnal trends, with just a remote chance of brief stronger winds from shower/thunderstorm outflows. Aviation discussion not updated for amended TAFs. && .FIRE WEATHER... Thursday through Monday... High pressure redeveloping over the Desert Southwest will bring dry conditions and well-above normal temperatures to the region on Thursday. Another weather system brushes the Desert Southwest from Friday into early Saturday for an increase in humidities and a slight chance of showers over SE CA. Warmer and drier weather is expected to return for next Sunday. Yet another pacific weather system brushing by to the west and north will bring cooler temperatures and an increase in winds/humidities from Sunday night into next Monday. Minimum humidities to remain mainly in the 15 to 25 percent range through the entire period, with overnight recoveries in the good range. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook...Twitter...and at weather.gov/phoenix DISCUSSION...Hirsch PREVIOUS DISCUSSION...Kuhlman AVIATION...Percha FIRE WEATHER...Percha
In the hours before
Special weather statement, Oct 24, 7:27 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 727 PM PDT MON OCT 24 2016 CAZ030-032-250315- RIVERSIDE COUNTY/EASTERN DESERTS CA-JOSHUA TREE NATIONAL PARK CA- 727 PM PDT MON OCT 24 2016 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EASTERN RIVERSIDE COUNTY UNTIL 815 PM PDT AT 725 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHIRIACO SUMMIT...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...BRIEF HEAVY RAIN AND SMALL HAIL ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... CHIRIACO SUMMIT...EAGLE MTN AND COTTONWOOD VISITOR CENTER. LAT...LON 3354 11577 3372 11594 3403 11558 3379 11525 TIME...MOT...LOC 0225Z 230DEG 46KT 3372 11572 CB
Special weather statement, Oct 24, 8:10 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
810 PM MST MON OCT 24 2016
AZZ024-028-250400-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
810 PM MST MON OCT 24 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
GILA...MARICOPA AND PINAL COUNTIES
UNTIL 900 PM MST
AT 809 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUPERIOR...MOVING NORTHEAST AT 25 MPH.
SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GLOBE...SUPERIOR...MIAMI...CENTRAL HEIGHTS-MIDLAND CITY...CLAYPOOL...
BOYCE THOMPSON ARBORETUM...TOP-OF-THE-WORLD AND INSPIRATION.
LAT...LON 3318 11090 3324 11094 3324 11097 3314 11110
3319 11120 3360 11108 3338 11063
TIME...MOT...LOC 0309Z 211DEG 27KT 3322 11107
SAWTELLEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:52 PM MST | Special Weather Statement | PSR | 38 min | |
| Oct 24, 9:38 PM MST | Special Weather Statement | PSR | 52 min | |
| Oct 24, 7:27 PM MST | Special Weather Statement | PSR | Riverside | 48 min |
| Oct 24, 8:14 PM MST | Severe Thunderstorm Warning | PSR | Imperial | 61 min |
| Oct 24, 8:57 PM MST | Areal Flood Advisory | PSR | Imperial | 3 hr |
Nearby
Special Weather Statements in Arizona, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.